Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 50, NWS Austin/San Antonio, TX

May 23, 2015Edwards County, Kinney County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 23, 2015, 4:08 PM CDT for Edwards County, Kinney County, Val Verde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2015, 4:08 PM CDT (21:08 UTC)
Expired
May 23, 2015, 7:00 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties Edwards County, TX, Kinney County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 60 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 9.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2015-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2015-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2727 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
1.4
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WGUS54 KEWX 232108
FFWEWX
TXC137-271-465-240000-
/O.NEW.KEWX.FF.W.0050.150523T2108Z-150524T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
408 PM CDT SAT MAY 23 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHWESTERN KINNEY COUNTY IN SOUTH CENTRAL TEXAS...
  EAST CENTRAL VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 700 PM CDT
    
* AT 407 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE INCH OF RAIN HAS
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LOMA ALTA...CARTA VALLEY...FLOUR MILLS...VAL VERDE PARK...
  VINEGARONE...PAFFORD CROSSING...DEVILS SHORES AND KICKAPOO CAVERN
  STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

FLOODING IS OCCURRING OR IS IMMINENT.  IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS.  CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

&&

LAT...LON 2936 10081 2979 10110 3020 10052 2975 10015

$$

MSL
1 follow-up statement
547 
WGUS74 KEWX 232239
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
539 PM CDT SAT MAY 23 2015

TXC271-465-232247-
/O.CAN.KEWX.FF.W.0050.000000T0000Z-150524T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KINNEY TX-VAL VERDE TX-
539 PM CDT SAT MAY 23 2015

...THE FLASH FLOOD WARNING FOR NORTHWESTERN KINNEY AND EAST CENTRAL
VAL VERDE COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO 
POSE A THREAT FOR THE NEXT 3-4 HOURS. HOWEVER...ADDITIONAL STORMS 
LATER TONIGHT COULD CAUSE CREEKS AND STREASM TO QUICKLY RISE AGAIN. 
PLEASE STAY INFORMED THE REMAINDER OF THE NIGHT.

LAT...LON 2995 10070 2996 10034 2970 10024 2962 10036
      2962 10070

$$

TXC137-240000-
/O.CON.KEWX.FF.W.0050.000000T0000Z-150524T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDWARDS TX-
539 PM CDT SAT MAY 23 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHWESTERN EDWARDS COUNTY...

AT 537 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED
AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS
EXPECTED TO CONTINUE THROUGH 7 PM.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CARTA VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 2995 10070 2996 10034 2970 10024 2962 10036
      2962 10070

$$

ZEITLER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 23, 2:26 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 23, 2:26 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
226 PM CDT SAT MAY 23 2015

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
AN ACTIVE AND COMPLEX FORECAST IS SHAPING UP OVER SOUTH CENTRAL
TEXAS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK WITH BOTH
SEVERE WEATHER AND FLASH FLOODING POSSIBLE. FLASH FLOOD WATCH IS
IN EFFECT THROUGH 7 PM ON SUNDAY.

IN ADDITION TO THE SCATTERED SHOWER AND THUNDERSTORM ACTIVITY
THAT IS ONGOING CURRENTLY ACROSS THE TEXAS HILL COUNTRY AND I-35
CORRIDOR CONVECTION HAS BEGUN ACROSS NORTHERN MEXICO AND THE BIG
BEND REGION. THIS IS THE START OF A LARGE LINEAR MCS THAT ALL OF
THE MESOSCALE MODELS SHOW MOVING ACROSS THE STATE THIS EVENING
INTO EARLY TOMORROW MORNING. THE UPPER LEVEL LOW PRESSURE THAT HAS
BEEN SITTING OVER THE WESTERN UNITED STATES WILL MOVE TO THE EAST
AND NORTHEAST THIS AFTERNOON AND OVERNIGHT PROVIDING THE LIFT FOR
THIS MCS. THERE IS PLENTY OF MOISTURE IN PLACE WITH DEWPOINTS IN
THE LOW 70S AND PRECIPITABLE WATER VALUES BETWEEN 1.75 AND 2
INCHES. THERE IS ALSO PLENTY OF INSTABILITY OVER THE AREA WITH
THE MORNING DRT AND CRP SOUNDINGS BOTH HAVING 2000 - 3000 J/KG OF
CAPE. A GOOD AMOUNT OF LOW LEVEL AND BULK SHEAR IS ALSO EVIDENT
ACCORDING TO THE MODELS. THIS MEANS THAT ALL OF THE INGREDIENTS
ARE IN PLACE FOR BOTH HEAVY RAINFALL AND SEVERE WEATHER THIS
AFTERNOON THROUGH THE OVERNIGHT HOURS INTO TOMORROW. WILL
BREAKDOWN THE THREATS AND THE TIME PERIODS IN THE REST OF THE
SHORT TERM AFD.

FOR TONIGHT...AS ALREADY DISCUSSED...THE MESOSCALE MODELS DEVELOP
A COMPLEX OF STORMS THAT WILL SWEEP ACROSS THE STATE OVERNIGHT
TONIGHT. TIMING FOR THIS CONTINUES TO GET EARLIER. THE NSSL WRF
AND ARM BOTH HAVE THE LINE APPROACHING THE I-35 CORRIDOR BY THE
LATE AFTERNOON. THE TEXAS TECH WRF AND HRRR AND NMM ALL SAY THAT
THE LINE WILL BE MOVING THROUGH THE HILL COUNTRY AND APPROACHING
THE I-35 CORRIDOR BY 9PM AND SLOWLY PUSHING EAST THROUGH THE EARLY
MORNING HOURS. BASED ON CURRENT SATELLITE TRENDS THE EARLIER
TIMING IS BEGINNING TO LOOK MORE LIKELY. MODELS ARE STILL HOLDING
ONTO 1-3 INCH RAINFALL TOTALS WITH THIS INITIAL WAVE OF
CONVECTION. THIS...ON TOP OF ADDITIONAL RAINS THAT HAVE ALREADY
FALLEN TODAY...AND THE FACT THAT SOILS ARE SATURATED WILL LEAD TO
THE THREAT OF BOTH RIVER FLOODING AND FLASH FLOODING. THE SEVERE
WEATHER THREAT WILL ALSO BE PRESENT. WHILE CONVECTION GROUPING
TOGETHER LIKE THIS TYPICAL MEANS THE THREAT FOR SEVERE WEATHER IS
A LITTLE BIT LESS...CONVECTIVE PARAMETERS ARE VERY FAVORABLE. THE
MAIN CONCERNS WILL BE FIRST DAMAGING THUNDERSTORM WINDS WITHIN
BOWING SECTIONS OF THE LINE. THE HRRR ACTUAL SUPPORTS THIS WITH
SEVERAL BOWING SECTIONS BEING SHOWN IN THE MODEL REFLECTIVITY.
THERE IS ALSO SUFFICIENT SURFACE WIND SHEAR AND HELICITY VALUES
TO RESULT IN AN ISOLATED TORNADO THREAT AS WINDS PROFILES TURN
WITH HEIGHT.

DURING THE OVERNIGHT HOURS IT IS IMPERATIVE THAT THOSE OUT AND
ABOUT FOR THE HOLIDAY WEEKEND...ESPECIALLY THOSE ON LOCAL RIVERS
AND LAKES...MONITOR THE WEATHER AND BE READY TO ACT SHOULD A
WARNING BE ISSUED FOR THEIR AREA. HAVE MULTIPLE WAYS TO RECEIVE
WEATHER INFORMATION...HAVE A PLAN TO SEEK SHELTER OR GET TO SAFETY
SHOULD SEVERE WEATHER OR FLOODING OCCUR...AND ALWAYS REMEMBER TO
TURN AROUND...DONT DROWN.

AS WE GET INTO EARLY SUNDAY MORNING THE LINE WILL CONTINUE TO
PUSH ACROSS THE I-35 CORRIDOR INTO OUR EASTERN COUNTIES WITH
CONTINUED RISK FOR FLASH FLOODING AND SEVERE WEATHER. MODELS NOW
SHOW THE LINE MOVING OUT OF OUR CWA BY 09Z TO 12Z (4 TO 7 AM).
BEHIND THE LINE THE ATMOSPHERE WILL BE SOME WHAT WORKED OVER FROM
THE NIGHT OF STORMS. ALTHOUGH MODEL SOUNDINGS SHOW OVER 3000 J/KG
OF CAPE...SIGNIFICANT INSTABILITY...DURING THE AFTERNOON HOURS
ALONG THE I-35 CORRIDOR. THE SAME SOUNDINGS SHOW SIGNIFICANT LOW
AND UPPER LEVEL DRYING OF THE ATMOSPHERE. THIS SHOULD LIMIT SHOWER
AND THUNDERSTORM ACTIVITY SUNDAY AFTERNOON INTO THE OVERNIGHT
HOURS SUNDAYS. MESOSCALE MODELS LIKE THE ARM/NMM/NSSL WRF DO SHOW
SOME ISOLATED ACTIVITY SUNDAY AFTERNOON BUT COVERAGE SHOULD BE
LIMITED.

TO SUMMARIZE THE NEXT 24 HOURS...1 TO 4 INCHES OF RAINFALL ARE
EXPECTED WITH A LINE OF SHOWERS AND STORMS THAT WILL SLOWLY MOVE
ACROSS THE AREA THIS EVENING INTO THE OVERNIGHT HOURS. FLASH FLOOD
WATCH IN EFFECT. THE LINE SHOULD BE PUSHING OUT OF OUR AREA
EARLY SUNDAY MORNING. THE THREAT FOR SEVERE THUNDERSTORM WINDS
ALONG WITH AN ISOLATED TORNADO EXIST WITH THE LINE. BY TOMORROW
AFTERNOON ONLY AN ISOLATED SHOWER OR THUNDERSTORM IS EXPECTED
THROUGH THE AFTERNOON AND OVERNIGHT HOURS. EVERYONE SHOULD BE
WEATHER AWARE FOR THIS WEEKEND...ESPECIALLY THOSE OUT AND ABOUT ON
AREA RIVERS AND LAKES.

&&

.LONG TERM (MONDAY THROUGH SATURDAY)...
THE BREAK FROM THE SHOWER AND THUNDERSTORM ACTIVITY WILL BE SHORT
LIVED AS ANOTHER UPPER LEVEL DISTURBANCE APPROACHES ON MONDAY.
THIS DISTURBANCE...CURRENTLY SEEN ON WATER VAPOR ACROSS NORTHERN
CALIFORNIA WILL ROTATE AROUND THE BASE OF THE LARGER UPPER LEVEL
TROUGH AND GIVE SOUTH CENTRAL TEXAS ANOTHER SHOT OF RAIN AND
STORMS. MODELS INDICATE THAT THE BEST TIMING FOR ANOTHER WAVE OF
PRECIPITATION WILL BE FROM AROUND LUNCH TIME THROUGH THE
AFTERNOON. MODEL QPF (FROM THE GFS AND ECMWF) FOR THIS TIME PERIOD
SUGGEST ANOTHER 1 TO 2 INCHES POSSIBLE. PRECIPITABLE WATER VALUES
REMAIN OVER 1.5 INCHES AS WELL. LATER SHIFTS WOULD POSSIBLE NEED
TO CONSIDER EXTENDING THE FLASH FLOOD WATCH INTO MONDAY AS
CONFIDENCE INCREASES. THE CHANCE FOR SEVERE WEATHER WILL ALSO
RETURN ON MONDAY. SPC HAS THE AREA CURRENTLY BLANKETED IN A DAY 3
SLIGHT RISK. MODEL SOUNDINGS AGAIN SHOW CAPE AND SHEAR VALUES
SUPPORTIVE OF HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. STORM
MODE AND COVERAGE OF STORMS WILL DETERMINE THE OVERALL THREAT OF
TORNADOES AS CHANCES ARE BETTER WITH ISOLATED SUPERCELLS RATHER
THAN WIDESPREAD CONVECTION OR MCS STORM MODES. WILL HAVE TO
MONITOR THE THREAT FOR SEVERE WEATHER MONDAY CLOSELY. STRESSING
AGAIN...ANYONE WITH OUTDOOR PLANS FOR THE HOLIDAY NEEDS TO MAKE
SURE THEY ARE WEATHER AWARE AND HAVE A PLAN TO SEEK SHELTER SHOULD
SEVERE WEATHER DEVELOP.

THE UPPER LEVEL FLOW FOR TUESDAY IS MORE ZONAL WITH SOME SLIGHT
RIDGING FOR WEDNESDAY. THIS WILL BRING ANOTHER REDUCTION IN POP
CHANCES FOR MID-WEEK. BY THE END OF THE WEEK ANOTHER LARGE UPPER
LEVEL TROUGH SETS UP ACROSS THE WEST RETURNING THE AREA TO A
SIMILAR PATTERN THAT WE HAVE BEEN IN FOR THE LAST FEW WEEKS WITH A
LARGE UPPER TROUGH SENDING A SERIES OF DISTURBANCES ACROSS THE
AREA. RAIN CHANCES WILL BE ON THE RISE AGAIN LATE NEXT WEEK INTO
NEXT WEEKEND.

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              69  81  70  81  69 /  90  70  30  70  60
AUSTIN BERGSTROM INTL AIRPORT  69  82  69  81  68 /  90  70  30  70  60
NEW BRAUNFELS MUNI AIRPORT     68  83  69  81  70 /  90  70  40  70  60
BURNET MUNI AIRPORT            67  81  69  80  67 /  90  70  30  70  40
DEL RIO INTL AIRPORT           68  90  71  89  69 /  60  30  20  50  20
GEORGETOWN MUNI AIRPORT        69  80  69  80  68 /  90  70  30  70  50
HONDO MUNI AIRPORT             68  85  70  83  69 /  90  40  30  70  40
SAN MARCOS MUNI AIRPORT        69  82  69  81  69 /  90  70  40  70  60
LA GRANGE - FAYETTE REGIONAL   71  82  71  82  71 /  80  80  60  60  60
SAN ANTONIO INTL AIRPORT       68  84  71  82  71 /  90  60  40  70  50
STINSON MUNI AIRPORT           69  84  71  83  71 /  90  60  40  70  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...TREADWAY
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, May 23, 3:23 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
323 PM CDT SAT MAY 23 2015

TXZ171>173-186>194-204>209-219>225-242030-
LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
323 PM CDT SAT MAY 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS
TODAY AND TONIGHT. SCATTERED THUNDERSTORMS HAVE ALREADY DEVELOPED
OVER WESTERN PARTS OF SOUTH CENTRAL TEXAS EARLY TODAY. THE THREAT
FOR HEAVY RAINFALL WILL BECOME WIDESPREAD LATER TODAY AS A LARGE
THUNDERSTORM COMPLEX DEVELOPS OVER TEXAS. WITH NEARLY SATURATED
SOIL CONDITIONS ACROSS MUCH OF THE AREA...THERE WILL BE A HIGH
THREAT FOR FLASH FLOODING. WHILE THE HEAVIEST RAINS ARE EXPECTED
TO EXTEND FROM TONIGHT INTO SUNDAY...LOCALLY HEAVY DOWNPOURS OF 1
TO 4 INCHES ARE POSSIBLE TODAY AND TONIGHT. A FEW AREA STREAMS AND
RIVERS MAY EXPERIENCE NEW RISES...ESPECIALLY OVER THE SOUTHERN
EDWARDS PLATEAU AND HILL COUNTRY THROUGH TONIGHT.

IN ADDITION TO THE FLASH FLOOD AND POSSIBLE IMPACTS ON RIVERS...
CONDITIONS ALONG THE LEAD EDGE OF THE STORM COMPLEX WILL BE ALSO
FAVORABLE FOR A FEW SEVERE STORMS...WITH DAMAGING WINDS AND
ISOLATED BRIEF TORNADOES POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FLASH FLOOD WATCH WILL CONTINUE FOR ALL OF SOUTH CENTRAL TEXAS
THROUGH 7 PM CDT SUNDAY EVENING.

WIDESPREAD HEAVY RAINS ARE EXPECTED TO CONTINUE INTO THE DAYTIME
HOURS SUNDAY WITH DECREASING POTENTIAL FOR HEAVY RAINFALL SUNDAY
EVENING. THE CONTINUED HEAVY RAIN THREAT INTO SUNDAY...MEANS ALL
OF THE RIVERS AND STREAMS OF SOUTH CENTRAL TEXAS HAVE A POTENTIAL
TO SEE SIGNIFICANT RISES. SOME RIVERS REMAIN SWOLLEN FROM RECENT
RAINFALL. THE THREAT FOR SEVERE WINDS AND BRIEF TORNADOES WILL
ALSO CONTINUE SUNDAY...MAINLY ALONG THE LEADING EDGE OF THE
THUNDERSTORM COMPLEX.

NEW EPISODES OF HEAVY RAIN COULD OCCUR AGAIN MONDAY INTO EARLY
TUESDAY MORNING...ESPECIALLY EAST OF I-35. THE STORMS MONDAY
AFTERNOON THROUGH LATE MONDAY NIGHT WILL ALSO HAVE THE POTENTIAL
TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.

WIDESPREAD RAINS FOR THE FIVE DAY PERIOD ENDING TUESDAY WILL
RANGE FROM 1 TO 4 INCHES...WHILE SOME LOCATIONS COULD RECEIVING UP
TO 6 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE HOLIDAY WEEKEND.

TXZ183>185-202-203-217-218-228-242030-
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT-
323 PM CDT SAT MAY 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A TORNADO WATCH IS IN EFFECT FOR THE RIO GRANDE PLAINS THROUGH 9
PM SATURDAY EVENING.

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS
TODAY AND TONIGHT. SCATTERED THUNDERSTORMS HAVE ALREADY DEVELOPED
OVER WESTERN PARTS OF SOUTH CENTRAL TEXAS EARLY TODAY. THE THREAT
FOR HEAVY RAINFALL WILL BECOME WIDESPREAD LATER TODAY AS A LARGE
THUNDERSTORM COMPLEX DEVELOPS OVER TEXAS. WITH NEARLY SATURATED
SOIL CONDITIONS ACROSS MUCH OF THE AREA...THERE WILL BE A HIGH
THREAT FOR FLASH FLOODING. WHILE THE HEAVIEST RAINS ARE EXPECTED
TO EXTEND FROM TONIGHT INTO SUNDAY...LOCALLY HEAVY DOWNPOURS OF 1
TO 4 INCHES ARE POSSIBLE TODAY AND TONIGHT. A FEW AREA STREAMS AND
RIVERS MAY EXPERIENCE NEW RISES...ESPECIALLY OVER THE SOUTHERN
EDWARDS PLATEAU AND HILL COUNTRY THROUGH TONIGHT.

IN ADDITION TO THE FLASH FLOOD AND POSSIBLE IMPACTS ON RIVERS...
CONDITIONS ALONG THE LEAD EDGE OF THE STORM COMPLEX WILL BE ALSO
FAVORABLE FOR A FEW SEVERE STORMS...WITH DAMAGING WINDS AND
ISOLATED BRIEF TORNADOES POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FLASH FLOOD WATCH WILL CONTINUE FOR ALL OF SOUTH CENTRAL TEXAS
THROUGH 7 PM CDT SUNDAY EVENING.

WIDESPREAD HEAVY RAINS ARE EXPECTED TO CONTINUE INTO THE DAYTIME
HOURS SUNDAY WITH DECREASING POTENTIAL FOR HEAVY RAINFALL SUNDAY
EVENING. THE CONTINUED HEAVY RAIN THREAT INTO SUNDAY...MEANS ALL
OF THE RIVERS AND STREAMS OF SOUTH CENTRAL TEXAS HAVE A POTENTIAL
TO SEE SIGNIFICANT RISES. SOME RIVERS REMAIN SWOLLEN FROM RECENT
RAINFALL. THE THREAT FOR SEVERE WINDS AND BRIEF TORNADOES WILL
ALSO CONTINUE SUNDAY...MAINLY ALONG THE LEADING EDGE OF THE
THUNDERSTORM COMPLEX.

NEW EPISODES OF HEAVY RAIN COULD OCCUR AGAIN MONDAY INTO EARLY
TUESDAY MORNING...ESPECIALLY EAST OF I-35. THE STORMS MONDAY
AFTERNOON THROUGH LATE MONDAY NIGHT WILL ALSO HAVE THE POTENTIAL
TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.

WIDESPREAD RAINS FOR THE FIVE DAY PERIOD ENDING TUESDAY WILL
RANGE FROM 1 TO 4 INCHES...WHILE SOME LOCATIONS COULD RECEIVING UP
TO 6 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE HOLIDAY WEEKEND.

In the hours before

Local storm report, May 23, 3:04 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
304 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     HAIL             2 SSE MANSFIELD DAM     30.36N  97.90W
05/23/2015  M0.25 INCH       TRAVIS             TX   PUBLIC

            AT STEINER RANCH

&&

EVENT NUMBER EWX1500431

CVP
Local storm report, May 23, 3:21 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
321 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HAIL             2 S BRUSHY CREEK        30.49N  97.74W
05/23/2015  M0.25 INCH       WILLIAMSON         TX   TRAINED SPOTTER

            AT FM620 AND CORNERWOOD DRIVE

&&

EVENT NUMBER EWX1500432

CVP
Special weather statement, May 23, 3:22 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
322 PM CDT SAT MAY 23 2015

TXZ188>191-206-232100-
KENDALL TX-BLANCO TX-COMAL TX-GILLESPIE TX-HAYS TX-
322 PM CDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COMAL...NORTHWESTERN
HAYS...NORTHEASTERN KENDALL...BLANCO AND SOUTHEASTERN GILLESPIE
COUNTIES UNTIL 400 PM CDT...

AT 322 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BLANCO...MOVING NORTH AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLANCO...ROUND MOUNTAIN...CANYON LAKE...JOHNSON CITY...STONEWALL...
SANDY...FLUGRATH...ROCKY CREEK...ALBERT...HYE...PEDERNALES FALLS
STATE PARK...TWIN SISTERS...FISCHER...CYPRESS MILL...KENDALIA...
GUADALUPE RIVER STATE PARK...PAYTON...HENLY AND LBJ STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2997 9823 2982 9853 3039 9880 3043 9819
TIME...MOT...LOC 2022Z 166DEG 23KT 3008 9838

MSL
Special weather statement, May 23, 3:28 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
328 PM CDT SAT MAY 23 2015

TXZ204-219-232115-
MEDINA TX-FRIO TX-
328 PM CDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MEDINA AND
NORTHWESTERN FRIO COUNTIES UNTIL 415 PM CDT...

AT 328 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WEST PEARSALL...OR NEAR PEARSALL...MOVING NORTH AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PEARSALL...MOORE...WEST PEARSALL...YANCEY...NORTH PEARSALL AND BIRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2881 9903 2878 9923 2927 9940 2929 9895
TIME...MOT...LOC 2028Z 166DEG 22KT 2888 9915

MSL
Special weather statement, May 23, 3:48 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
348 PM CDT SAT MAY 23 2015

TXZ183-184-202-232130-
EDWARDS TX-VAL VERDE TX-KINNEY TX-
348 PM CDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDWARDS...
NORTHWESTERN KINNEY AND SOUTHEASTERN VAL VERDE COUNTIES UNTIL 430 PM
CDT...

AT 347 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF LAKE VIEW...OR 13 MILES NORTH OF DEL RIO...MOVING EAST
AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DEL RIO...LOMA ALTA...COMSTOCK...CARTA VALLEY...LAKE VIEW...AMANDA...
VAL VERDE PARK...CIENEGAS TERRACE...LAUGHLIN AFB...AMISTAD VILLAGE...
PAFFORD CROSSING...ROUGH CANYON REC AREA...DEVILS SHORES...BAKERS
CROSSING...VINEGARONE...DEVILS RIVER STATE NATURAL AREA AND KICKAPOO
CAVERN STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
TEXAS.

LAT...LON 3012 10078 2963 10020 2923 10079 2924 10079
      2926 10081 2926 10084 2927 10085 2928 10087
      2931 10089 2933 10094 2934 10094 2986 10139
TIME...MOT...LOC 2047Z 264DEG 55KT 2957 10095

MSL
Local storm report, May 23, 3:58 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
358 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HEAVY RAIN       4 SSW DRIPPING SPRINGS  30.13N  98.11W
05/23/2015  M1.04 INCH       HAYS               TX   COCORAHS

            RAINFALL IN 30 MINUTES

&&

EVENT NUMBER EWX1500433

CVP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 3:09 AM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Real, Uvalde3 hr
May 23, 3:45 AM CDTFlash Flood WarningEWXEdwards, Real, Uvalde4 hr
May 23, 12:37 PM CDTAreal Flood AdvisoryEWXBandera, Kerr, Medina, Real, Uvalde113 min
May 23, 1:01 PM CDTAreal Flood AdvisoryEWXDeWitt, Gonzales, Karnes, Lavaca, Wilson119 min
May 23, 1:28 PM CDTAreal Flood AdvisoryEWXFayette2 hr
May 23, 1:42 PM CDTSpecial Weather StatementEWXFayette48 min
May 23, 2:06 PM CDTSpecial Weather StatementEWXComal39 min
May 23, 2:12 PM CDTRiver Flood WarningEWXUvalde31 hr
May 23, 2:20 PM CDTSpecial Weather StatementEWXBlanco55 min
May 23, 2:26 PM CDTSpecial Weather StatementEWXBastrop64 min
May 23, 2:30 PM CDTSpecial Weather StatementEWXComal45 min
May 23, 2:33 PM CDTSpecial Weather StatementEWXLavaca57 min
May 23, 2:40 PM CDTSevere Thunderstorm WarningEWXVal Verde65 min
May 23, 2:45 PM CDTSpecial Weather StatementEWXWilliamson60 min
May 23, 2:52 PM CDTSpecial Weather StatementEWXHays53 min
May 23, 3:11 PM CDTFlash Flood WarningEWXBandera, Real, Uvalde2 hr
May 23, 3:22 PM CDTSpecial Weather StatementEWXBlanco38 min
May 23, 3:28 PM CDTSpecial Weather StatementEWXFrio47 min
May 23, 3:37 PM CDTAreal Flood AdvisoryEWXVal Verde113 min
May 23, 3:42 PM CDTAreal Flood AdvisoryEWXBexar2 hr
May 23, 3:48 PM CDTSpecial Weather StatementEWXVal Verde42 min
May 23, 4:12 PM CDTFlash Flood WarningEWXBandera, Bexar, Blanco, Comal, Kendall, Kerr and 1 more9 hr
May 23, 4:50 PM CDTFlash Flood WarningEWXBandera, Edwards, Kerr, Real6 hr
May 23, 5:03 PM CDTSpecial Weather StatementEWXUvalde27 min
May 23, 5:14 PM CDTFlash Flood WarningEWXBandera, Medina, Real, Uvalde3 hr
May 23, 5:31 PM CDTSpecial Weather StatementEWXUvalde59 min
May 23, 5:46 PM CDTSpecial Weather StatementEWXComal44 min
May 23, 5:51 PM CDTSevere Thunderstorm WarningEWXUvalde39 min
May 23, 5:57 PM CDTTornado WarningEWXComal33 min
May 23, 6:05 PM CDTRiver Flood WarningEWXBandera28 hr
May 23, 6:29 PM CDTFlash Flood WarningEWXBlanco, Gillespie6 hr
May 23, 6:39 PM CDTSpecial Weather StatementEWXZavala51 min
May 23, 6:45 PM CDTSevere Thunderstorm WarningEWXBlanco45 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.